Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Have siactic nerve acting up. Had quad-replacement of heart arterys. Connection?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
I have the siactic nerve acting up. Recently I had quad-replacement of the heart arterys. Any connection?
Posted Mon, 29 Jul 2013 in Hypertension and Heart Disease
Answered by Dr. Omer 21 minutes later

I am Dr.Omer and I am here to help you with your query.

I am happy that you have recovered from replacement of quadriple vessel of heart( CABG).

As you have said that you are hypertensive ( age related) , HBa1c = 6.8 ( mildly high) .

Degenerative lower back vertebras disease is a common finding in most of the population above 60 years , meaning your lower back vertebras have degenerated , with displaced disc ( cushion between the vertebras ) , causing pressure on your nerves.

When the pressure on nerves arising from your lower vertebras especially L3-L4-L5 , then you feel a pain radiating at back of your leg known as sciatica.

Usually long bed rest can cause aggravation of sciatica like after cardiac by-pass surgery.

I would recommend to review by neurologist for MRI lower back , with pain killers , nerve stabilizing agent + calcium supplements + muscle relaxant will solve your problem.

Hope this helps.

Feel free to ask any further questions.

Take care

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor